• IMA sites
  • IMAJ services
  • IMA journals
  • Follow us
  • Alternate Text Alternate Text
עמוד בית
Thu, 30.05.24

Search results


January 2019
Jonathan Braun, Albert Grinshpun MD MSc, Karin Atlan MD, Sigal Sachar MD, Adi Knigen MD, Liron Yosha-Orpaz PhD, Simona Grozinsky-Glasberg MD, Tawfik Khoury MD and Dean Nachman MD
June 2016
September 2013
September 2009
Leonid Barski MD1, Roman Nevzorov MD1, Alan Jotkowitz MD1, Elena Shleyfer MD1 and Yair Liel MD2
August 2006
March 2005
D. Antonelli, S. Atar, N.A. Freedberg and T. Rosenfeld
Background: Torsade de pointes is rarely associated with chronic amiodarone treatment, despite the effect of amiodarone on QT interval prolongation.

Objective: To identify risk factors and associated conditions that may cause TdP[1] in patients on chronic amiodarone treatment.

Methods: We reviewed the data of six consecutive patients on chronic amiodarone treatment who were admitted to the intensive cardiac care unit due to syncope and TdP.

Results: The patients’ median age was 73.5 years, and five were women. Concomitantly, loratadine was given to two patients and trazodone to one patient. Associated and attributing conditions to the development of TdP were hypokalemia in three patients, drug-induced bradycardia in one and reduced left ventricular function in four.

Conclusions: TdP associated with chronic amiodarone treatment may occur when amiodarone is co-administered with drugs that may potentially prolong QT interval. Additional risk factors for amiodarone-associated TdP include female gender, hypokalemia, reduced left ventricular function and bradycardia.

______________

[1] TdP = torsade de pointes

Legal Disclaimer: The information contained in this website is provided for informational purposes only, and should not be construed as legal or medical advice on any matter.
The IMA is not responsible for and expressly disclaims liability for damages of any kind arising from the use of or reliance on information contained within the site.
© All rights to information on this site are reserved and are the property of the Israeli Medical Association. Privacy policy

2 Twin Towers, 35 Jabotinsky, POB 4292, Ramat Gan 5251108 Israel